question-icon

What causes low EGFR levels despite normal thyroid levels?

default
Posted on Sat, 15 Feb 2020
Question: Hi doctor,

I am a 51 years female who was diagnosed with hypothyroidism in my late 30's and which became normal after few years. Nowast year i was again diagnosed with mild hypothyroidism and was asked to take thyronorm 25 mg.. since then i have been doing blood tests refurlary once in 4 months and have gradually increased by thyronorm dosage to 50
Mg.. now my thyroid level is normal.. the creatine level is gradually increasing from 0.7 in last XXXXXXX 0.74 in july, 0.8 in oct and 0.84 now and egfr levels is reducing from 98 to 91 and now 77.. i have read that hypothyroidism affecte renal function but now that my thyroid levels are in normal range then why is egfr reducing? Is this reversible by changing dosage? Im attaching the reports for ur reference. When i brought this to my doc in last visit when the egfr was 90.. he didnt seem to be bothered and said it is ok.. what do you suggest
doctor
Answered by Dr. Uday Nath Sahoo (1 hour later)
Brief Answer:

Low GFR need lifestyle modification

Detailed Answer:

Hello,

"As" per your clinical history is concerned your present value is 77 which is slightly low and it should be more than 90.

So it can happen due to many pathological conditions affecting kidney so to make an accurate diagnosis do a clinical examination by your Doctor[nephrologist] and do few tests like [Ultrasound and renal biopsy].

Do follow lifestyle modification to prevent it-

1)Try to limit alcohol and avoid smoking

2)Try to avoid OTC pain relievers

3)Try to maintain a healthy weight. If you're at a healthy weight, work to maintain it by being physically active most days of the week. If you need to lose weight, talk with your doctor about strategies for healthy weight loss. Often this involves increasing daily physical activity and reducing calories.

4)Manage your underlying medical conditions with your doctor's help and adjust your dose as per your Doctor's advice and never stop medications.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Uday Nath Sahoo, General & Family Physician
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Uday Nath Sahoo (39 hours later)
Is there a link between static drugs and high creatine or between hypothyroidism
N creatine levels..

Sorry statin drugs
doctor
Answered by Dr. Uday Nath Sahoo (1 hour later)
Brief Answer:

Low GFR

Detailed Answer:

Hello,

As per your query is concerned to do take your medications as advised by your Doctor and it has no relation to high creatine and hypothyroidism.

So only follow lifestyle modifications and within 30 days it will go above 90.

Hope I have answered your query.

Take care

Regards,
Dr Uday Nath Sahoo, General & Family Physician
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Uday Nath Sahoo

General & Family Physician

Practicing since :1969

Answered : 2462 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes low EGFR levels despite normal thyroid levels?

Brief Answer: Low GFR need lifestyle modification Detailed Answer: Hello, "As" per your clinical history is concerned your present value is 77 which is slightly low and it should be more than 90. So it can happen due to many pathological conditions affecting kidney so to make an accurate diagnosis do a clinical examination by your Doctor[nephrologist] and do few tests like [Ultrasound and renal biopsy]. Do follow lifestyle modification to prevent it- 1)Try to limit alcohol and avoid smoking 2)Try to avoid OTC pain relievers 3)Try to maintain a healthy weight. If you're at a healthy weight, work to maintain it by being physically active most days of the week. If you need to lose weight, talk with your doctor about strategies for healthy weight loss. Often this involves increasing daily physical activity and reducing calories. 4)Manage your underlying medical conditions with your doctor's help and adjust your dose as per your Doctor's advice and never stop medications. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr Uday Nath Sahoo, General & Family Physician